PDA

View Full Version : possible fosamax side effects


titch
19th April 2006, 11:53 AM
I know that some here are treated for osteoporosis and osteopenia with Fosamax or possibly other bisphosphonate drugs to reverse bone loss. It seems that (in the US at least) most of these drugs are marked to draw attention to the possible side effect of poor healing and development of problems with the jawbone after dental procedures, because of specific ways that they work. The specific issue with Fosamax appears to be that it is another case where Merck (the manufacturer) have failed to reveal the potential issue, despite recommendation by the FDA (the US body governing these things) that it should be listed as a side effect.

Here's a link to a news article. (http://www.naplesnews.com/news/2006/apr/15/lawsuit_claims_fosamax_caused_tissue_disease/?local_news) It is probably advisable for anyone taking it to consult their dentist and doctor before any dental procedures.